MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPORT® HAND ACCESS LAPAROSCOPIC SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPORT® HAND ACCESS LAPAROSCOPIC SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscope, general & plastic surgery.Event description: [from fda report mw5179559].Situation: it was during the closing count when the scrub technician noticed that the polyurethane of the wound protector from the gelport was torn.The surgeon was informed immediately.The surgeon performed a wound check and used the endoscope to examine intraabdominally.No retained object was found.Background the gelport contains 3 pieces: the gelseal cap, the alexis o wound protector and the retention ring.The gelport was used during minimal invasive surgery for unlimited trocar insertion and instrument or hand exchanges while maintaining pneumoperitoneum.Assessment the alexis o wound protector consists of the white ring and polyurethane surround to protect the wound.During repeated instrument exchanges, the polyurethane would tear.The team followed the policy to inform the surgery.The surgeon stated that he had examined the wound and inside the abdomen and did not find any fragment of the polyurethane.The team also went above to have x-ray on the abdomen and reported no foreign objects.Recommendation huddle with team on the team regarding the potential for the wound retractor to tear and pay extra attention when performing the count.Intervention: x-ray on the abdomen and reported no foreign objects.Patient status: no patient injury indicated.
 
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.

Brand Name
GELPORT® HAND ACCESS LAPAROSCOPIC SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23873715
Report Number2027111-2025-00945
Device Sequence Number5344020
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8XX2
Device Catalogue Number700314663
Device Lot Number1565995
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date04/03/2026
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TROCARS
Patient SexUnknown